Alert archive / New York / Flood Watches in 2014

Flood Watch 6, NWS Buffalo, NY

July 27, 201412 counties in New York

NWS Buffalo, NY issued this flood watch at Jul 27, 2014, 4:49 AM EDT for 12 counties in New York. It took effect at Jul 27, 2014, 10:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2014, 4:49 AM EDT (08:49 UTC)
In effect from
Jul 27, 2014, 10:00 PM EDT
Expired
Jul 28, 2014, 3:02 PM EDT
In force
17 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WGUS61 KBUF 270849
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
449 AM EDT SUN JUL 27 2014


NYZ001>004-010>014-019>021-085-271700-
/O.NEW.KBUF.FA.A.0006.140728T0200Z-140728T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
449 AM EDT SUN JUL 27 2014

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK...INCLUDING THE 
  FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA... 
  GENESEE...LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE... 
  ONTARIO...ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. 

* FROM THIS EVENING THROUGH MONDAY AFTERNOON.

* AN AREA OF LOW PRESSURE AND A POTENT UPPER LEVEL DISTURBANCE
  WILL CROSS THE REGION TONIGHT THROUGH THE FIRST HALF OF MONDAY.
  THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE LOCALLY HEAVY
  RAINFALL ACROSS PORTIONS OF WESTERN NEW YORK WITH 2 TO 3 INCHES
  OF RAIN POSSIBLE IN SOME LOCATIONS WHERE HEAVY RAIN PERSISTS THE
  LONGEST.

* EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY PRODUCE FLOODING IN
  POOR DRAINAGE AND LOW LYING AREAS. IF MORE WIDESPREAD RAINFALL
  AMOUNTS REACH 2 INCHES FLOODING WILL ALSO BE POSSIBLE ALONG SOME
  OF THE AREA RIVERS AND CREEKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

HITCHCOCK
6 follow-up statements
886 
WGUS61 KBUF 271443
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1043 AM EDT SUN JUL 27 2014

NYZ001>004-010>014-019>021-085-272300-
/O.CON.KBUF.FA.A.0006.140728T0200Z-140728T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
1043 AM EDT SUN JUL 27 2014

...FLOOD WATCH REMAINS IN EFFECT FROM 10 PM EDT THIS EVENING
THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... 
  LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE...ONTARIO... 
  ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. 

* FROM LATE THIS EVENING THROUGH MONDAY AFTERNOON.

* AN AREA OF LOW PRESSURE AND A POTENT UPPER LEVEL DISTURBANCE 
  WILL CROSS THE REGION TONIGHT THROUGH THE FIRST HALF OF 
  MONDAY. THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE LOCALLY 
  HEAVY RAINFALL ACROSS PORTIONS OF WESTERN NEW YORK WITH 2 TO 3 
  INCHES OF RAIN POSSIBLE IN SOME LOCATIONS WHERE HEAVY RAIN 
  PERSISTS THE LONGEST. 

* EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY PRODUCE FLOODING IN 
  POOR DRAINAGE AND LOW LYING AREAS. IF MORE WIDESPREAD RAINFALL 
  AMOUNTS REACH 2 INCHES FLOODING WILL ALSO BE POSSIBLE ALONG 
  SOME OF THE AREA RIVERS AND CREEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

APFFEL
667 
WGUS61 KBUF 271928
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
328 PM EDT SUN JUL 27 2014

NYZ001>004-010>014-019>021-085-280400-
/O.CON.KBUF.FA.A.0006.140728T0200Z-140728T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
328 PM EDT SUN JUL 27 2014

...FLOOD WATCH REMAINS IN EFFECT FROM 10 PM EDT THIS EVENING
THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... 
  LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE...ONTARIO... 
  ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. 

* FROM 10 PM EDT THIS EVENING THROUGH MONDAY AFTERNOON.

* AN AREA OF LOW PRESSURE AND A POTENT UPPER LEVEL DISTURBANCE 
  WILL CROSS THE REGION TONIGHT THROUGH THE FIRST HALF OF 
  MONDAY. THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE LOCALLY 
  HEAVY RAINFALL ACROSS PORTIONS OF WESTERN NEW YORK WITH 2 TO 3 
  INCHES OF RAIN POSSIBLE IN SOME LOCATIONS WHERE HEAVY RAIN 
  PERSISTS THE LONGEST. 

* EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY PRODUCE FLOODING IN 
  POOR DRAINAGE AND LOW LYING AREAS. IF MORE WIDESPREAD RAINFALL 
  AMOUNTS REACH 2 INCHES FLOODING WILL ALSO BE POSSIBLE ALONG 
  SOME OF THE AREA RIVERS AND CREEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

APFFEL
569 
WGUS61 KBUF 280047
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
847 PM EDT SUN JUL 27 2014

NYZ001>004-010>014-019>021-085-280900-
/O.CON.KBUF.FA.A.0006.140728T0200Z-140728T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
847 PM EDT SUN JUL 27 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* WESTERN NEW YORK.

* THROUGH MONDAY AFTERNOON.

* AN AREA OF LOW PRESSURE AND A POTENT UPPER LEVEL DISTURBANCE 
  WILL CROSS THE REGION TONIGHT THROUGH THE FIRST HALF OF 
  MONDAY. THIS STORM SYSTEM HAS THE POTENTIAL TO PRODUCE LOCALLY 
  HEAVY RAINFALL ACROSS PORTIONS OF WESTERN NEW YORK WITH 2 TO 3 
  INCHES OF RAIN POSSIBLE IN SOME LOCATIONS WHERE HEAVY RAIN 
  PERSISTS THE LONGEST. 

* EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY PRODUCE FLOODING IN 
  POOR DRAINAGE AND LOW LYING AREAS. IF MORE WIDESPREAD RAINFALL 
  AMOUNTS REACH 2 INCHES FLOODING WILL ALSO BE POSSIBLE ALONG 
  SOME OF THE AREA RIVERS AND CREEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

THOMAS
097 
WGUS61 KBUF 280837
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
437 AM EDT MON JUL 28 2014

NYZ001>004-010>014-019>021-085-281645-
/O.CON.KBUF.FA.A.0006.000000T0000Z-140728T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...BUFFALO...BATAVIA...WARSAW...GENESEO...CANANDAIGUA...
JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK...SPRINGVILLE
437 AM EDT MON JUL 28 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...ALLEGANY...CATTARAUGUS...CHAUTAUQUA...GENESEE... 
  LIVINGSTON...MONROE...NIAGARA...NORTHERN ERIE...ONTARIO... 
  ORLEANS...SOUTHERN ERIE...WAYNE AND WYOMING. 

* THROUGH THIS AFTERNOON.

* AN AREA OF LOW PRESSURE AND A POTENT UPPER LEVEL DISTURBANCE
  WILL CROSS THE REGION THROUGH THIS AFTERNOON. THIS STORM SYSTEM
  HAS THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS
  PORTIONS OF WESTERN NEW YORK WITH 2 TO 3 INCHES OF RAIN POSSIBLE
  IN SOME LOCATIONS WHERE HEAVY RAIN PERSISTS THE LONGEST.

* EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY PRODUCE FLOODING IN 
  POOR DRAINAGE AND LOW LYING AREAS. IF MORE WIDESPREAD RAINFALL 
  AMOUNTS REACH 2 INCHES FLOODING WILL ALSO BE POSSIBLE ALONG 
  SOME OF THE AREA RIVERS AND CREEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$

MITCHELL
375 
WGUS61 KBUF 281613
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
1213 PM EDT MON JUL 28 2014

NYZ001-002-010>012-019>021-085-281715-
/O.CAN.KBUF.FA.A.0006.000000T0000Z-140728T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
1213 PM EDT MON JUL 28 2014

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN
CANCELLED. 

$$

NYZ003-004-013-014-282100-
/O.CON.KBUF.FA.A.0006.000000T0000Z-140728T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-WAYNE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO...
CANANDAIGUA
1213 PM EDT MON JUL 28 2014

...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF WESTERN NEW YORK...INCLUDING THE FOLLOWING 
  COUNTIES...LIVINGSTON...MONROE...ONTARIO AND WAYNE. 

* UNTIL 5 PM EDT THIS AFTERNOON.

* AN AREA OF LOW PRESSURE AND A POTENT UPPER LEVEL DISTURBANCE
  WILL CROSS THE REGION THROUGH THIS AFTERNOON. THIS STORM SYSTEM
  HAS THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL ACROSS
  PORTIONS OF WESTERN NEW YORK WITH 2 TO 3 INCHES OF RAIN POSSIBLE
  IN SOME LOCATIONS WHERE HEAVY RAIN PERSISTS THE LONGEST.

* EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY PRODUCE FLOODING IN 
  POOR DRAINAGE AND LOW LYING AREAS. IF MORE WIDESPREAD RAINFALL 
  AMOUNTS REACH 2 INCHES FLOODING WILL ALSO BE POSSIBLE ALONG 
  SOME OF THE AREA RIVERS AND CREEKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV
STATIONS FOR FURTHER DETAILS OR UPDATES

&&

$$
029 
WGUS61 KBUF 281902
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
302 PM EDT MON JUL 28 2014


NYZ003-004-013-014-282015-
/O.CAN.KBUF.FA.A.0006.000000T0000Z-140728T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONROE-WAYNE-LIVINGSTON-ONTARIO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...GENESEO...
CANANDAIGUA
302 PM EDT MON JUL 28 2014

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN
CANCELLED. 

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flood watch went out at Jul 27, 1:53 AM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 27, 1:53 AM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
153 AM EDT SUN JUL 27 2014

.SYNOPSIS...
LOW PRESSURE MOVING ACROSS SOUTHERN ONTARIO WILL BRING SOME SHOWERS
AND A FEW THUNDERSTORMS TONIGHT. A QUIETER PERIOD WILL THEN ENSUE
FOR THE BETTER PART OF SUNDAY WITH JUST ISOLATED STORMS. A MORE
SIGNIFICANT LOW WILL BRING A ROUND OF HEAVIER SHOWERS AND
THUNDERSTORMS BY LATE SUNDAY AFTERNOON AND LASTING THROUGH MONDAY.
ANOTHER PUSH OF COOLER AIR WILL ARRIVE FOR THE FIRST HALF OF NEXT
WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
REGIONAL RADARS SHOW TWO DISTINCT AREAS OF PRECIPITATION...ONE TO
THE NORTH OF LAKE ONTARIO AND THE OTHER MOVING TO THE SOUTHEAST OF
NEW YORK STATE. THIS IS MOST LIKELY INDUCING A TEMPORARY AREA OF
SUBSIDENCE ACROSS THE AREA...FOR NOW. EXPECT AS THE DISTURBANCE TO
THE SOUTHEAST MOVES FURTHER AWAY AND A MID LEVEL SHORTWAVE CROSSES
THE AREA OVERNIGHT EXPECT TO SEE AT LEAST SCATTERED SHOWER AND
THUNDERSTORM ACTIVITY INCREASE SOMEWHAT ACROSS THE AREA TOWARD THE
LATTER HALF OF THE OVERNIGHT.

AT 850 HPA AND 700 HPA A SHORTWAVE STRETCHES FROM GEORGIAN BAY TO
WESTERN LAKE ERIE AND IS TRIGGERING SHOWERS AND THUNDERSTORMS.
THIS SHORTWAVE IN CONJUNCTION WITH A PLUME OF HIGHER THETA-E AIR
WILL MOVE ACROSS THE CWA TONIGHT. WILL RESERVE THE LIKELY POPS TO
THE EAST WHERE SLIGHTLY DEEPER MOISTURE RESIDES...WHILE LEAVING JUST
CHANCE POPS ACROSS MUCH OF WESTERN NEW YORK. BY THE END OF THE NIGHT
EXPECT THE CLUSTERS OF SHOWERS AND THUNDERSTORMS TO LARGELY BE EAST
OF THE GENESEE VALLEY. SOME PATCHY FOG WILL BE POSSIBLE ACROSS THE
HIGHER TERRAIN OF SW NYS BEHIND ANY SHOWERS AND THUNDERSTORMS.

OVERNIGHT LOWS WILL REMAIN ON THE MILD SIDE...WITH LOWS RANGING
THROUGH THE 60S TO AROUND 70 NEAR THE LAKE SHORES.

IT LOOKS LIKE THE MAJORITY OF SUNDAY WILL TURN OUT TO BE DRY. MODEL
CONSENSUS FORECASTS A SUBTLE SHORTWAVE TO BE EXITING EAST MONDAY
MORNING...WITH SUBTLE RIDGING IN THE MID AND UPPER LEVELS LIKELY TO
DRY THINGS OUT. LATER IN THE DAY..MORE SIGNIFICANT RAINS
APPROACH...ASSOCIATED WITH A SURFACE LOW AND SHARP UPPER LEVEL
TROUGH. HOWEVER...THE VAST MAJORITY OF 12Z MODEL GUIDANCE SUGGESTS
THAT THIS SHOULD NOT REACH WESTERN NEW YORK UNTIL VERY LATE IN THE
AFTERNOON. SPC DOES HAVE A SLIGHT RISK FOR SEVERE WEATHER ON
SUNDAY...BUT THIS TOO IS LIKELY TO HOLD OFF UNTIL THE EVENING HOURS.
TEMPERATURES WILL BE SIMILAR TO TODAY...WITH HIGHS IN THE UPPER 70S
TO LOWER 80S WITH THE COOLER TEMPERATURES ALONG THE LAKESHORES AND
ACROSS HIGHER TERRAIN.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
SUNDAY NIGHT AND MONDAY WILL BE MARKED BY POTENTIALLY HEAVY RAINS
FALLING ACROSS MUCH OF WESTERN AND CENTRAL NEW YORK. THROUGH THE
COURSE OF SUNDAY NIGHT THE ELONGATED AREA OF LOW PRESSURE WILL
CONSOLIDATE INTO ONE MAIN LOW PRESSURE SYSTEM SOMEWHERE IN THE
VICINITY OF SOUTHERN NY/NORTHERN PA. AT THE SAME TIME A POTENT
SHORTWAVE WILL BE DIVING INTO THE BASE OF THE UPPER LEVEL TROUGH.
HIGHER UP A 100 KNOT JET AT 250 HPA WILL BE PUSHING ACROSS THE
CORN BELT STATES AND INTO THE OHIO VALLEY. THIS JET STRUCTURE WILL
PLACE THE FAVORABLE DIVERGENT LEFT EXIT QUAD OVER THE EASTERN
GREAT LAKES REGION. BOTH AND SHORTWAVE AND JET STRUCTURE WILL BE PROVIDING
PLENTY OF LIFT IN THE MID AND UPPER LEVELS SUNDAY NIGHT. A DEFORMATION
ZONE WILL ALSO SET UP JUST TO THE NORTHWEST OF THE MAIN AREA OF
LOW PRESSURE. THIS WILL BE WHERE THE HEAVIEST RAINS WILL
FALL...WHICH NOW LOOKS TO BE SOMEWHERE ACROSS THE SOUTHERN HALF OF
NEW YORK STATE/NORTHERN PA. FLOODING RAIN POTENTIAL WILL ALSO HAVE
TO BE MONITORED CLOSELY DURING THIS TIME PERIOD ACROSS THIS
REGION. TEMPERATURE WISE THERE WILL BE ONE MORE WARM NIGHT WITH
LOWS GENERALLY IN THE LOW TO MID 60S. MONDAY MUCH COOLER AIR WILL
BEGIN TO BUILD IN ACROSS THE AREA IN EARNEST BEHIND A COLD FRONT
THAT WILL BE PUSHING SOUTH AND EAST OF THE AREA. TEMPERATURES WILL
NOT RECOVER MUCH ON MONDAY WITH HIGHS IN THE UPPER 60S TO AROUND
70. THESE READINGS ARE MORE TYPICAL OF MID SEPTEMBER GIVING THE
FALLISH FEEL TO THE AIR. HOWEVER ABOUT HALF OF JULY'S IN RECENT
DECADES FOR BOTH BUFFALO AND ROCHESTER HAVE AT LEAST ONE DAY WITH
HIGHS ONLY IN THE 60S...SO THIS COOL COUPLE OF DAYS ARE NOT ANYTHING
EXTREME.

AFTER A CHANCE OF SHOWERS EARLY MONDAY NIGHT THINGS LOOK TO DRY OUT
AS SURFACE HIGH PRESSURE STARTS TO BUILD INTO THE AREA. THE BIG
CHANGE HERE WILL BE IN THE TEMPERATURE DEPARTMENT. THE CHANGE IN AIR
MASS WILL BE REALIZED WHEN YOU WAKE UP TUESDAY MORNING TO LOWS
RANGING FROM THE UPPER 40S ACROSS THE HIGHER TERRAIN...TO THE MID
50S NEAR THE LAKE SHORES.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
FOR THE REMAINDER OF THE WEEK AN ANOMALOUSLY -3 STANDARD DEVIATION
UPPER LEVEL LONG WAVE TROUGH WILL BE FOUND OVER THE EASTERN
US...WITH A BROAD RIDGE OF HIGH PRESSURE OVER THE WESTERN US. THIS
WILL ALLOW FOR COOL AIR TEMPERATURES THROUGH THE WEEK...WITH THE
COOLEST DAY LIKELY TUESDAY WHERE MOST AREAS WILL REMAIN IN THE 60S
TO LOWER 70S FOR HIGHS. THE COOL 850 HPA TEMPERATURES OF AROUND 7
TO 8C ON TUESDAY MAY ALLOW FOR SOME LAKE EFFECT RAIN...AS WELL AS
CHANCES FOR WATER SPOUTS ON THE LAKES.

SOME WARMING MID TO END OF THE WEEK...THOUGH HIGHS WILL ONLY
MODERATE BACK INTO THE LOW TO MID 70S...STILL SOME 5 DEGREES OR MORE
BELOW NORMAL FOR THIS TIME OF YEAR.

SOME INSTABILITY SHOWERS WILL BE POSSIBLE MID WEEK...ESPECIALLY ON
WEDNESDAY WHEN ANOTHER AREA OF DEEPER MOISTURE DROPS SOUTHEASTWARD
ACROSS THE GREAT LAKES REGION. AS AN AREA OF HIGH PRESSURE AND DRIER
AIR BUILDS ACROSS THE GREAT LAKES REGION THURSDAY AND
FRIDAY...CHANCES FOR SHOWERS WILL DIMINISH AND AMOUNT OF SUNSHINE
WILL INCREASE.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
AT 05Z VFR FLIGHT CONDITIONS WERE FOUND ACROSS THE REGION...WITH THE
EXCEPTION OF SOME AREAS ACROSS THE WESTERN SOUTHERN TIER INCLUDING
THE KJHW TERMINAL. THIS REGION IS BEING IMPACTED BY THE NORTHERN
EDGE OF AN EASTWARD MOVING AREA OF MVFR CEILINGS. AS THE DISTURBANCE
TO THE SOUTHEAST MOVES FURTHER AWAY AND A MID LEVEL SHORTWAVE
CROSSES THE AREA OVERNIGHT EXPECT TO SEE AT LEAST SCATTERED SHOWER
AND THUNDERSTORM ACTIVITY INCREASE SOMEWHAT ACROSS THE AREA TOWARD
THE LATTER HALF OF THE OVERNIGHT. THOUGH CONDITIONS WILL REMAIN
LARGELY VFR AHEAD OF THIS ACTIVITY...FALLING VSBYS IN RAIN SHOWERS
MAY LOWER TO MVFR/IFR BRIEFLY AT ANY AIRFIELD.

BEHIND THIS ACTIVITY A MOISTURE RICH BOUNDARY LAYER MAY PRODUCE SOME
FOG ACROSS THE SOUTHERN TIER...WITH IFR CIGS/VSBYS POSSIBLE FOR THE
KJHW TERMINAL. ELSEWHERE PERIODIC MVFR FLIGHT CONDITIONS WILL BE
POSSIBLE THROUGH ABOUT 13Z.

SUNDAY MORNING EXPECT A RETURN TO VFR FLIGHT CONDITIONS WITH THE
BETTER PART OF THE DAY DRY ACROSS THE AIRFIELDS WITH NO FLIGHT
RESTRICTIONS. BY LATE SUNDAY AFTERNOON SHOWERS AND THUNDERSTORMS
WILL BEGIN TO INCREASE IN NUMBERS...WITH THE BEST CHANCES FOR
ACTIVITY BETWEEN 00 AND 12Z MONDAY.

OUTLOOK...
MONDAY...WIDESPREAD MVFR/IFR IN SHOWERS AND SCATTERED THUNDERSTORMS.
IMPROVEMENT TO BE SEEN BY LATE AFTERNOON AND EVENING.
TUESDAY THROUGH THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.

&&

.MARINE...
WINDS WILL SLACKEN SOME OVERNIGHT. ANY STORM MAY BRING A BRIEF
UPTICK IN BOTH WIND SPEED AND WAVE HEIGHTS...BUT GENERALLY SPEAKING
WINDS WILL BE 10 KNOTS OR LESS AND WAVES 1 FOOT OR LESS.

SOUTHWEST WINDS WILL OCCASIONALLY INCREASE TO AROUND 15 KNOTS ON
SUNDAY AFTERNOON. THIS WILL PRODUCE SOME CHOPPY WAVE ACTION ON THE
EASTERN PORTION OF BOTH LAKES...BUT CONDITIONS ARE EXPECTED TO
REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.

ANOTHER AREA OF LOW PRESSURE WILL MOVE ALONG THE NY/PA BORDER LATE
SUNDAY NIGHT AND MONDAY. NORTHERLY WINDS IN THE WAKE OF THIS LOW MAY
BRING NEAR SMALL CRAFT ADVISORY CONDITIONS TO THE SOUTH SHORE OF
LAKE ONTARIO ON MONDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...APFFEL/THOMAS
NEAR TERM...JM/THOMAS
SHORT TERM...JM/THOMAS
LONG TERM...THOMAS
AVIATION...JM/THOMAS
MARINE...JM/THOMAS
Hazardous weather outlook, Jul 26, 3:46 PM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EDT SAT JUL 26 2014

NYZ001>006-010>014-019>021-085-272000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
346 PM EDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCES FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE CHANCE FOR HEAVY RAIN FROM SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...WITH THE POTENTIAL FOR SOME FLOODING.

THERE IS ALSO A SLIGHT RISK FOR A FEW ISOLATED SEVERE THUNDERSTORMS
LATE SUNDAY AFTERNOON AND EVENING. BEST CHANCE APPEARS TO BE
ACROSS THE WESTERN SOUTHERN TIER AND FINGER LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-272000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
346 PM EDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCES FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND
EVENING. A FEW OF THESE STORMS MAY PRODUCE LOCALLY HIGHER WINDS
AND WAVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-272000-
JEFFERSON-LEWIS-
346 PM EDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jul 27, 3:54 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EDT SUN JUL 27 2014

NYZ003-011-270845-
GENESEE NY-MONROE NY-
354 AM EDT SUN JUL 27 2014

...STRONG THUNDERSTORM MOVING INTO THE GREATER ROCHESTER AREA...

* AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SPENCERPORT...AND
  MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  HILTON...
  GATES-NORTH GATES AND GATES...
  ROCHESTER...
  IRONDEQUOIT AND BRIGHTON...
  EAST ROCHESTER...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM WILL ALSO PRODUCE VERY HEAVY
RAIN...AND WIND GUSTS UP TO 45 MPH.

LAT...LON 4329 7766 4328 7762 4324 7755 4324 7753
      4326 7750 4326 7748 4310 7744 4310 7791
      4326 7798 4334 7772

HITCHCOCK
Special weather statement, Jul 27, 4:04 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
404 AM EDT SUN JUL 27 2014

NYZ007-270900-
JEFFERSON NY-
404 AM EDT SUN JUL 27 2014

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE THOUSAND ISLANDS...

* AT 401 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
  MILES NORTHWEST OF CLAYTON TO 8 MILES WEST OF STONY POINT...AND
  MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  THOUSAND ISLANDS REGION...
  WATERTOWN...
  FORT DRUM...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! THIS STORM MAY ALSO PRODUCE WIND GUSTS UP TO 45
MPH AND BRIEF HEAVY DOWNPOURS.

LAT...LON 4426 7553 4384 7587 4380 7625 4391 7637
      4388 7645 4393 7641 4387 7630 4391 7622
      4390 7614 4398 7622 4396 7629 4405 7631
      4411 7638 4420 7629 4419 7624 4424 7612
      4424 7615 4429 7616 4434 7605 4440 7582

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:51 AM EDTSpecial Marine WarningBUF84 min
Jul 27, 3:54 AM EDTSpecial Weather StatementBUFMonroe51 min
Jul 27, 3:57 AM EDTSpecial Marine WarningBUF63 min
Jul 27, 4:58 AM EDTSpecial Weather StatementBUFOswego62 min
Jul 27, 5:16 AM EDTSevere Thunderstorm WarningBUFOswego42 min
Jul 27, 5:43 AM EDTSpecial Weather StatementBUFLewis62 min
Jul 27, 1:54 PM EDTSmall Craft AdvisoryBUF33 hr
Jul 27, 7:12 PM EDTSpecial Weather StatementBUFChautauqua63 min
Jul 27, 7:18 PM EDTSpecial Marine WarningBUF87 min

Nearby

Flood Watches in New York, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.